Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Suffered massive heart attack. Medication making sick, bruise on hands, mood swings, BP high. Solution?

My twin Sister had a massive heart attack in May. I was with her at the time, called the ambulance. She nearly died. I have over the past few months have tried to be there for her. Her medication makes her sick. She has bruising on her hand and arms and bleeds easily. She has mood swings. She is constantly saying life is over. I feel that she needs counselling. She makes me feel quilty saying I caused her heart attack . She choose to smoke and let little things bother her. She was teaching at the time of the attack. She has always worried about what people think of her. She is 68, and now she has decided to blame our parents who are both dead. I am trying to stay positive for her. The past two months have been unbearable. I don t want to walk away from her as she has no one, but I just want to be happy again. I don t think she tells the doctor a thing. She was a heavy smoker she doesn t smoke now could this have something to do with her mood swings. Even with the medication her blood pressure is still high. Her favorite quote is you have destroyed my life. I don t know what to do she has no other relatives in Australia but me. I m not perfect but its starting to wear me down. I have tried to ask her to talk to someone, even the parish priest. She is wasting the life she has. Any advice would be appreciated
Asked On : Tue, 12 Feb 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response

bruising in your sister could be because of the drugs she is on because of the heart attack

your sister might be having depression following the heart attack...........a sort of post traumatic stress...........

request you to get psychiatric help.....

request you to stay by her side during these tough times as this will help her out

take care
Answered: Wed, 13 Feb 2013
Endocrinologist Dr. Om Lakhani's  Response
Hi Brodsey

This kind of behavior can happen sometimes related to stressful or traumatic events. I would still suggest that you discuss with you doctor about an MRI/ CT scan of the brain. Sometimes a massive heart attack may cause some minor damage to the brain and it may present with subtle symptoms of abnormal behavior.

Stick with her and help her out. If the MRI/CT are normal you can have her consult a good psychiatrist or a clinical psychologist who would help her deal with the problem,

Hope this was helpful

With regards
Dr. Om Lakhani
Answered: Wed, 13 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor